Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 165, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2005, 8:40 PM MDT for Deuel County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 8:40 PM MDT (02:40 UTC)
- Expired
- Jun 1, 2005, 9:15 PM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Deuel County, NE
The radar
The North Platte radar (KLNX), 177 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 020242 SVRLBF NEC049-020315- /O.NEW.KLBF.SV.W.0165.050602T0240Z-050602T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 840 PM MDT WED JUN 1 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 915 PM MDT * AT 832 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CHAPPELL...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL DEUEL COUNTY AT 850 PM MDT RURAL NORTHERN DEUEL COUNTY AT 900 PM MDT RURAL NORTHEASTERN DEUEL COUNTY AT 910 PM MDT HAIL UP TO QUARTER SIZE HAS BEEN REPORTED AT THE CHAPPEL EXIT ON INTERSTATE 80 WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4120 10260 4102 10262 4102 10210 4120 10206 $$ POWER
1 follow-up statement
000 WWUS53 KLBF 020309 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1007 PM CDT WED JUN 1 2005 NEC049-020315- /O.CON.KLBF.SV.W.0165.000000T0000Z-050602T0315Z/ DEUEL NE- 907 PM MDT WED JUN 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM MDT FOR DEUEL COUNTY... AT 904 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CHAPPELL...MOVING EAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS MOVING INTO WESTERN DEUL COUNTY ALONG INTERSTATE 80. THE SEVERE THUNDERSTORM WILL BE NEAR... CHAPPELL BY 900 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4120 10260 4102 10262 4102 10210 4120 10206 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:49 PM MDT, 7 hours 51 minutes earlier.
Area forecast discussion, Jun 1, 12:49 PM MDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 149 PM CDT WED JUN 1 2005 ...ACTIVE WEATHER PATTERN TO PERSIST THROUGH AT LEAST THURSDAY NIGHT... .SHORT TERM DISCUSSION... NAM SUGGESTING SQAULLY LINE OF STORMS TO SET UP THIS AFTN IN THE PANHANDLE. LINE MOVES SLOWLY EAST OVERNIGHT AND THEN DISSIPATES ACROSS ERN ZONES THUR AM. MERRIMAN PROFILER WINDS ALREADY UNIFORM IN SPEED WITH GOOD DIRECTIONAL SHEER. FCST POPS WILL BE RAMPED UP TO LIKELY CATEGORY TONIGHT. LAPSE RATES ARE NOT STEEP ENOUGH FOR WIDESPREAD SEVERE WEATHER OVERNIGHT. A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTN/EVENING NORTHWEST...WIND AND HAIL...DEEP MIXED LAYER. THURSDAY...SFC FRONT BECOMES THE FOCUS FOR STRONGER AND MORE SEVERE STORMS PARTICULARLY SW NEB WITH TRIPLE PT FOCUS AND 800MB THETA E/DEEPER INSTABILITY. FRONT COULD BE OVER KS BUT ELEVATED STORMS WOULD STILL MOVE NORTH INTO CNTL NEB. NAM EVEN SUGGESTS MOISTURE ADVECTION BEHIND THE SFC FRONT ACROSS WRN/NRN NEB. ACTIVITY COALESCES INTO A BEEFY MCS WHICH TRACKS NORTHEAST THRU CNTL NEB. FRIDAY...SOME WEAK RESIDUAL INSTABILITY MOVES THROUGH NRN ZONES IN AFTN. NAM SUGGESTS SCATTERED TSTMS. ATM STABILIZES FRIDAY NIGHT. .LONG TERM DISCUSSION... SATURDAY...ATM TAKES A BREAK AS H7 LOW EXITS CNTL PLAINS. SUNDAY...ANOTHER WAVE DEVELOPS AND AMPLIFIES ACROSS NEB. SYS SHOULD CLEAR THE AREA MONDAY NIGHT. THINGS DRY OUT AND WARM UP TUESDAY AND WEDNESDAY WITH TEMPS RISING INTO THE MID 80S...POSSIBLY WARMER. NEXT WAVE MOVES IN WEDS NIGHT. ALL MODELS...NAM GFS ECMWF ARE IN REASONABLE AGREEMENT AT 192 HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jun 1, 1:50 PM MDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT WED JUN 1 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-021030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 250 PM CDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT OVER THE NORTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. THUNDERSTORMS WILL DEVELOP OVER THE PANHANDLE AND MOVE NORTHEAST. THE GREATEST THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT WILL EXTEND NORTHWEST OF A LINE FROM FROM SPENCER IN BOYD COUNTY...TO BREWSTER IN BLAINE COUNTY...TO OGALLALA IN KEITH COUNTY...AND CHAPPELL IN DEUEL COUNTY. A FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH WESTERN NEBRASKA THIS EVENING AND INTO THE CENTRAL OVERNIGHT. THE FRONT WILL REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT OVERNIGHT INTO THURSDAY. UNSTABLE CONDITIONS WILL ENHANCE THE STRENGTH OF THE STORMS AND LOW LEVEL WIND PROFILES ARE EXPECTED TO BE FAVORABLE FOR A FEW SUPERCELLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS DAILY WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THURSDAY AND FRIDAY. THE FRONT THAT MOVES INTO THE PLAINS TONIGHT WILL BE A SLOW MOVER AND IS NOT EXPECTED TO BE OUT OF THE AREA UNTIL LATE FRIDAY NIGHT. EACH DAY CONDITIONS WILL BECOME MORE UNSTABLE THROUGH FRIDAY...SO THERE IS A RISK OF SEVERE THUNDERSTORMS EACH DAY. OVER THE WEEKEND THERE IS A SLIGHT CHANCE OF LATE AFTERNOON THUNDERSTORMS AS LAPSE RATE STEEPEN WITH THE HEATING OF THE DAY. THEN ANOTHER SYSTEM WILL MOVE OUT OF THE ROCKIES LATE MONDAY FOR A CONTINUED THREAT FOR THUNDERSTORM DEVELOPMENT INTO THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. KECK
In the hours before
Local storm report, Jun 1, 7:54 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 3 S ANTIOCH 42.02N 102.62W
06/01/2005 0.88 INCH SHERIDAN NE PUBLIC
PEA TO NICKEL SIZE HAIL.
&&
HANNONLocal storm report, Jun 1, 8:30 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 16 NW OSHKOSH 41.57N 102.56W
06/01/2005 0.88 INCH GARDEN NE CO-OP OBSERVER
LISCO COOP REPORTED PENNY TO NICKEL SIZED HAIL FELL FOR
ABOUT 5 MINUTES.
&&
HANNONLocal storm report, Jun 1, 8:32 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
932 PM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL 8 W OSHKOSH 41.41N 102.50W
06/01/2005 0.88 INCH GARDEN NE EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL.
&&
HANNONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:25 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 35 min |
| Jun 1, 7:57 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 26 min |
| Jun 1, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 59 min |
| Jun 1, 8:59 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 31 min |
| Jun 1, 9:17 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 43 min |
| Jun 1, 10:01 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 59 min |
| Jun 1, 11:05 PM MDT | Flash Flood Warning | LBF | Deuel | 115 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.